MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-5.0-35-55-RB-HFANL0-HC
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524); Wrinkled (2614)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation begun, but is not yet complete.(b)(4).Investigation - evaluation: a preliminary review of the complaint history, device history record, documentation, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One flexor high-flex ansel guiding sheath was returned with the dilator partially inserted through the proximal fitting.The sheath was returned with a protective tube over the flexor tubing.The flexor tubing was separated 1 millimeter (mm) distal to the proximal hub and the coil is exposed.The sheath was tested for transition with the dilator and resistance was encountered.The dilator was removed from the sheath for further examination of the separation site.Slight accordion damage was noted to the sheath tubing.The dilator shaft is kinked.The dilator outer diameter measured within specification limits.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during preparation for peripheral intervention, the flexor high-flex ansel guiding sheath inner dilator would not advance into the sheath.The device did not come into contact with the patient.Another flexor high-flex ansel guiding sheath was used to successfully complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.On 22dec2017 during investigation of the complaint device, it was observed that the sheath tubing was wrinkled and had begun to separate below the hub.The coiling was exposed, and the dilator shaft was noted to be kinked.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One flexor high-flex ansel guiding sheath was returned with the dilator partially inserted through the proximal fitting.The sheath was returned with a protective tube over the flexor tubing.The flexor tubing was separated 1 millimeter (mm) distal to the proximal hub and the coil is exposed.The sheath was tested for transition with the dilator and resistance was encountered.The dilator was removed from the sheath for further examination of the separation site.Slight accordion damage was noted to the sheath tubing.The dilator shaft is kinked.The dilator outer diameter measured within specification limits.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however it is thought that package handling, product shipment and storage conditions are all possible.Appropriate measures have been initiated to address this failure mode.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7213768
Report Number1820334-2018-00194
Device Sequence Number16440489
Product Code DYB
UDI-Device Identifier00827002562301
UDI-Public(01)00827002562301(17)200825(10)8170872
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKCFW-5.0-35-55-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1